Funnel Cloud, Lonoke
- When
- July 17, 11:18 AM CST to 11:23 AM CST
- Where
- Lonoke County, 4 mi N of Carlisle
- Reported by
- Newspaper
- Coordinates
- 34.838, -91.750
A funnel cloud was visible for about five minutes north of Carlisle.
Strong storms moved across Arkansas on the 17th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Strong storms moved across Arkansas on the 17th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 17, 5:33 AM CST, 5 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 633 AM CDT TUE JUL 17 2007 .AVIATION... FOG HAS DEVELOPED ONCE AGAIN ACROSS THE REGION WITH LOCAL IFR TO LIFR CONDITIONS BEING REPORTED AT SOME TERMINALS WITH MVFR AT OTHERS. FOG WILL REMAIN THROUGH MID MORNING BEFORE BURNING OFF. VFR CONDITIONS EXPECTED THE MAJORITY OF THE PERIOD WITH FOG FORMATION EXPECTED ONCE AGAIN LATE IN THE PERIOD. CUMULUS FIELD AROUND 4000 FEET EXPECTED TO DEVELOP BY LATE MORNING WITH BROKEN CLOUD COVER OVER THE SOUTHEAST PART OF THE STATE. PRECIPITATION WILL BE LIMITED TO KLLQ WITH AREA OF LOW PRESSURE IN THE VICINITY. ANY CONVECTION WILL DISSIPATE AFTER SUNSET. && .PREV DISCUSSION... /ISSUED 336 AM CDT TUE JUL 17 2007/ SHORT TERM...TODAY THROUGH FRIDAY UPPER HIGH PRESSURE CONTINUES OVER THE ROCKIES WITH LOW PRESSURE OVER THE GREAT LAKES. A WEAK FRONT CONTINUES IN SOUTHERN MISSOURI NEAR THE ARKANSAS BORDER AND A MOISTURE AXIS CONTINUES IN SOUTHEAST ARKANSAS. THESE AREAS WILL CONTINUE TO BE THE FOCUS FOR ANY THUNDERSTORM DEVELOPMENT. PATCHY FOG WAS NOTED THIS MORNING SO WILL MENTION FOG AS MORE WILL BE FORMING DURING THE MORNING HOURS. WILL KEEP SLIGHT CHANCE AND CHANCE POPS GOING THROUGH THE PERIOD...MAINLY IN THE AFTERNOON AND EVENING. HIGH PRESSURE WILL RETROGRADE THURSDAY AND BY FRIDAY...THIS WILL ALLOW A COLD FRONT TO MOVE SOUTH INTO ARKANSAS. INCREASED POPS ON FRIDAY. TEMPERATURES WILL REMAIN NEAR NORMAL. LONG TERM...FRIDAY NIGHT THROUGH MONDAY NIGHT MODELS CONTINUE TO SHOW AMAZING CONSISTENCY OVER NORTH AMERICA AND KEEP THE OMEGA BLOCKING PATTERN BASICALLY IN TACT THROUGH THE EXTENDED PERIOD. FEATURES DO MIGRATE AROUND SOMEWHAT DURING THE PERIOD BUT OVERALL PATTERN OF DEEP LONG WAVE TROFFING ALONG THE WEST COAST AND OVER THE EASTERN CONUS WITH EXPANSIVE RIDGING OVER THE ROCKIES/PLAINS IN BETWEEN REMAINS PUT. GFS/ECMWF CONTINUE TO HAVE THE BEST CONSISTENCY AND WILL BASICALLY FOLLOW THEIR LEAD THROUGH THIS PERIOD. NORTHERN STREAM OF THE WESTERLIES REMAINS MUCH MORE ACTIVE THAN ITS SOUTHERN COUNTERPART WITH SEVERAL PIECES OF ENERGY MOVING THROUGH THE MEAN FLOW. STRONGEST OF THESE WAVES BRINGS A COLD FRONT THROUGH THE REGION VERY EARLY IN THE PERIOD. TIMING STILL A BIT IFFY WITH THIS FEATURE AND MODELS TRENDING A LITTLE SLOWER VERSUS MORNINGS PAST. THIS DOES NOT COME AS A GREAT SURPRISE BASED ON THE STRENGTH OF THE RIDGE CENTERED OVER EASTERN COLORADO AT THIS TIME. FRONT FORECAST TO BE OVER NORTHERN LOUISIANA BY SATURDAY MORNING. WILL HOLD ON TO POPS THROUGH MOST OF SATURDAY AS I SUSPECT FRONTAL PASSAGE WILL BE SLOWER THAN MODELS ARE SUGGESTING. ONCE FRONT MOVES THROUGH...MODELS CONTINUE TO ADVERTISE A DRYING TREND AS HIGH PRESSURE BOTH ON THE SURFACE AND ALOFT TAKE OVER THROUGH THE REMAINDER OF THE PERIOD. EVEN DIURNAL CONVECTION WILL BE HARD TO COME BY AS CENTER OF RIDGE RETROGRADES BACK TO THE WEST LEAVING THE AREA IN PREDOMINANT NORTHERLY FLOW. NO POPS WILL BE INCLUDED ON DAYS SIX OR SEVEN. AS FAR AS TEMPS ARE CONCERNED... SEE NO REASON WHY BOTH HIGHS AND LOWS WILL NOT AVERAGE RIGHT WHERE THEY SHOULD BE FOR MID TO LATE JULY. MAV/MEX NUMBERS SUPPORT THIS IDEA AND ARE GENERALLY ACCEPTED. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 92 72 92 74 / 20 20 20 20 CAMDEN AR 91 73 91 74 / 30 20 20 20 HARRISON AR 91 70 92 72 / 20 20 20 10 HOT SPRINGS AR 91 73 92 74 / 20 20 20 20 LITTLE ROCK AR 90 73 92 74 / 30 20 20 20 MONTICELLO AR 90 74 91 75 / 40 30 30 20 MOUNT IDA AR 92 72 92 74 / 20 20 20 10 MOUNTAIN HOME AR 92 70 92 72 / 20 20 20 10 NEWPORT AR 91 73 92 74 / 20 20 20 20 PINE BLUFF AR 90 74 91 74 / 30 30 30 20 RUSSELLVILLE AR 92 72 92 73 / 20 20 20 10 SEARCY AR 90 73 92 74 / 30 20 20 20 STUTTGART AR 90 74 91 74 / 30 20 20 20 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...51 / LONG TERM...56 AVIATION...56
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT TUE JUL 17 2007 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-171000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT TUE JUL 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. PATCHY FOG IS EXPECTED ACROSS THE AREA THIS MORNING WITH AREAS OF REDUCED VISIBILITY. THE FOG IS EXPECTED TO DISSIPATE BY MID MORNING BUT REDEVELOP ONCE AGAIN LATE TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS. WHATEVER PRECIPITATION THAT DOES DEVELOP WILL DISSIPATE QUICKLY AFTER SUNSET. THE BEST CHANCES OF SEEING ANY WET WEATHER WILL BE OVER THE SOUTHEAST PART OF THE STATE WHERE A WEAKNESS IN THE UPPER LEVEL FLOW REMAINS STRETCHED OUT FROM EAST TEXAS TO THE MID MISSISSIPPI VALLEY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SCATTERED AFTERNOON THROUGH EARLY EVENING SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY AND THURSDAY. ONE AGAIN THE BEST CHANCES REMAIN OVER THE SOUTHEAST WITH ALL PRECIPITATION ENDING AFTER SUNSET. PRECIPITATION WILL BE MORE WIDESPREAD FRIDAY THROUGH EARLY SATURDAY AS A COLD FRONT MOVES THROUGH THE AREA BUT NO SEVERE WEATHER IS EXPECTED. IN THE WAKE OF THE FRONT...HIGH PRESSURE WILL RETURN SATURDAY NIGHT THROUGH THE END OF THE PERIOD FOR DRY CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 56
The Little Rock radar (KLZK), 47 km away, was scanning. The volume nearest the first event began at 17:16 UTC.
1 funnel cloud, 1 lightning. Local standard time, as filed.
A funnel cloud was visible for about five minutes north of Carlisle.
The local emergency manager reported that the county's 911 took a lightning strike that knocked out the radio communications consoles.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2007Every state in 2007This day in weather historyWarnings in Arkansas, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 44158, 44490.